Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2012, 3:31 PM EDT for Berkeley County, Charleston County, Dorchester County, South Carolina. It was in force for 59 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2012, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 13, 2012, 4:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 3:37 PM EDT | HAIL 1 | 2 Nw Hanahan, SC | PUBLIC REPORTED QUARTER SIZE HAIL NEAR MILE MARKER 209 ON INTERSTATE 26. |
| Jun 13, 3:51 PM EDT | TSTM WND DMG | 2 Se Shadowmoss, SC | ONE TREE DOWN ALONG THE INTERSECTION OF ASHLEY RIVER ROAD AND PIERPONT AVE. TIME ESTIMATED BY RADAR. |
| Jun 13, 3:51 PM EDT | TSTM WND DMG | 2 Se Shadowmoss, SC | TEN LARGE TREES DOWN AND FENCE DAMAGE NEAR WOODLAND ROAD AND WAYNE SCOTT COURT. TIME ESTIMATED BY RADAR. |
| Jun 13, 3:51 PM EDT | TSTM WND DMG | 3 Nw West Ashley, SC | ONE TREE DOWN ALONG THE INTERSECTION OF CASTLEREAGH ROAD AND DOGWOOD ROAD. TIME ESTIMATED BY RADAR. |
| Jun 13, 4:11 PM EDT | TSTM WND DMG | 3 Nw Johns Island, SC | ONE TREE DOWN ALONG BELVEDERE ROAD AND MAIN ROAD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WUUS52 KCHS 131931 SVRCHS SCC015-019-035-132030- /O.NEW.KCHS.SV.W.0112.120613T1931Z-120613T2030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 331 PM EDT WED JUN 13 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA... WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA... SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 430 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...NEAR NAVAL WEAPONS STATION CHARLESTON... MOVING SOUTHWEST AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... * SOME LOCATIONS IN THE WARNING INCLUDE... NAVAL WEAPONS STATION CHARLESTON...GOOSE CREEK...HANAHAN... LADSON...DON HOLT BRIDGE...CHARLESTON AIRPORT...I-26/I-526 INTERCHANGE...ARCHDALE...NORTH CHARLESTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3263 8002 3278 8037 3308 8006 3300 7986 TIME...MOT...LOC 1931Z 031DEG 10KT 3295 8002 $$
4 follow-up statements
888
WWUS52 KCHS 131945
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT WED JUN 13 2012
SCC015-019-035-132030-
/O.CON.KCHS.SV.W.0112.000000T0000Z-120613T2030Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
345 PM EDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL BERKELEY...WESTERN CHARLESTON AND SOUTHEASTERN
DORCHESTER COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
COOPER RIVER MARINA TO CHARLESTON SOUTHERN UNIVERSITY...MOVING
SOUTHWEST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
EXTREME CLOUD TO GROUND LIGHTNING...
AT 340 PM EDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL
NEAR MILE MARKER 209 ALONG INTERSTATE 26.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON
NAVAL COMPLEX...DELEMAR CROSSROADS...DON HOLT BRIDGE...HANAHAN...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JAMES ISLAND COUNTY PARK...JOHNS
ISLAND...LADSON...MAGNOLIA GARDENS...MAYBANK BRIDGE...MIDDLETON
PLACE...NORTH CHARLESTON...RAVENEL...SHADOWMOSS AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3302 8007 3295 7998 3292 7990 3263 8002
3278 8037
TIME...MOT...LOC 1944Z 031DEG 10KT 3282 7994 3295 8009
$$801
WWUS52 KCHS 132004
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT WED JUN 13 2012
SCC015-019-035-132030-
/O.CON.KCHS.SV.W.0112.000000T0000Z-120613T2030Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
404 PM EDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY...CENTRAL CHARLESTON AND
SOUTHEASTERN DORCHESTER COUNTIES...
AT 404 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM THE
CITADEL TO MIDDLETON PLACE...MOVING SOUTHWEST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
EXTREME CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON
NAVAL COMPLEX...DELEMAR CROSSROADS...DON HOLT BRIDGE...HOLLYWOOD...
I-26/I-526 INTERCHANGE...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...
MAGNOLIA GARDENS...MAYBANK BRIDGE...MIDDLETON PLACE...NORTH
CHARLESTON...RAVENEL...SHADOWMOSS AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
&&
LAT...LON 3297 8013 3291 8002 3289 7991 3263 8002
3278 8037
TIME...MOT...LOC 2004Z 031DEG 10KT 3280 7997 3289 8015
$$641
WWUS52 KCHS 132013
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT WED JUN 13 2012
SCC015-019-035-132030-
/O.CON.KCHS.SV.W.0112.000000T0000Z-120613T2030Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
413 PM EDT WED JUN 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EXTREME SOUTH CENTRAL BERKELEY...CENTRAL CHARLESTON AND
SOUTHEASTERN DORCHESTER COUNTIES...
AT 413 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
OAKLAND TO MIDDLETON PLACE...MOVING SOUTHWEST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF HALF DOLLARS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLES TOWNE LANDING...CHARLESTON AIRPORT...CHARLESTON
NAVAL COMPLEX...DELEMAR CROSSROADS...DON HOLT BRIDGE...HOLLYWOOD...
I-26/I-526 INTERCHANGE...JAMES ISLAND COUNTY PARK...JOHNS ISLAND...
MAGNOLIA GARDENS...MAYBANK BRIDGE...MIDDLETON PLACE...NORTH
CHARLESTON...RAVENEL...SHADOWMOSS AND WEST ASHLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3297 8013 3291 8002 3289 7991 3263 8002
3278 8037
TIME...MOT...LOC 2013Z 031DEG 10KT 3278 8006 3287 8017
$$882
WWUS52 KCHS 132023
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT WED JUN 13 2012
SCC015-019-035-132033-
/O.EXP.KCHS.SV.W.0112.000000T0000Z-120613T2030Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-
423 PM EDT WED JUN 13 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL
BERKELEY...CENTRAL CHARLESTON AND SOUTHEASTERN DORCHESTER COUNTIES
WILL EXPIRE AT 430 PM EDT...
AT 423 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3297 8013 3291 8002 3289 7991 3263 8002
3278 8037
TIME...MOT...LOC 2023Z 031DEG 10KT 3276 8008 3285 8019
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 13, 1:48 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 148 PM EDT WED JUN 13 2012 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA TODAY BEFORE A COLD FRONT PUSHES THROUGH TONIGHT. DRIER HIGH PRESSURE WILL THEN BUILD INTO THE REGION FROM THE NORTH THURSDAY AND PERSIST ACROSS THE AREA INTO THE MIDDLE OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... STILL MOSTLY DRY ACROSS THE AREA AS OF EARLY AFTERNOON BUT STILL THINK SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND LINGER INTO EARLY EVENING SO NO MAJOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. MOST MODEL GUIDANCE SUGGEST THE CONVECTION WILL FOCUS ALONG THE SURFACE TROUGH/SEA BREEZE AROUND THE CHARLESTON TRI- COUNTY AREA AND THEN PROGRESS/EXPAND SOUTHWARD INTO EARLY EVENING. GIVEN PWATS NEAR 2 INCHES AGAIN TODAY ALONG WITH RELATIVELY WEAK STORM MOTIONS...ADDED MENTION OF LOCALLY HEAVY RAINFALL TO THE FORECAST. THE RISK FOR ANY SEVERE WEATHER IS LOW WITH LITTLE BULK SHEAR...BUT GIVEN LI VALUES AS LOW AS -7 INLAND...SBCAPES 2500-3000 J/KG AND POSSIBLY SOME MID-LEVEL DRY AIR MOVING IN LATE WE CANNOT RULE OUT ISOLATED SEVERE STORMS WITH DAMAGING DOWNBURST WINDS. HIGHS LOOK TO TOP OUT IN THE MID/UPPER 80S NORTH AND ALONG THE COAST WITH LOWER 90S ACROSS INTERIOR SECTIONS. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... DIURNAL SEABREEZE CONVECTION SHOULD BEGIN TO FADE THIS EVENING. ONE WILD-CARD IS THE POSSIBILITY OF A SHORTWAVE TROUGH DROPPING THROUGH THE AREA LATE IN THE EVENING OR OVERNIGHT. CHANCES FOR CONSIDERABLE PRECIPITATION OVERNIGHT SEEMS LOW SINCE SIGNIFICANTLY DRIER AIR WILL BEGIN FILTERING IN BEHIND THE FRONT. WE HAVE POPS TAPERING OFF FROM NORTH TO SOUTH OVERNIGHT WITH LOWS DROPPING INTO THE UPPER 60S IN THE NORTH AND LOWER 70S OVER SOUTHEAST GA. THURSDAY...THE MEAN MID/UPPER TROUGH FINALLY PUSHES SE AND OUT OF THE LOCAL AREA...WITH THE ASSOCIATED SURFACE TROUGH TO SHIFT SOUTH OF SE GA AS THE DAY PROGRESSES. WE FEEL CONFIDENT THAT COVERAGE OF SHOWERS AND T-STORMS WILL BE LESS THAN RECENT DAYS...BUT HOW MUCH LESS WILL BE DETERMINED BY HOW MUCH DRIER AIR IS ABLE TO WORK ITS WAY IN AS SURFACE HIGH PRESSURE BUILDS FROM THE NORTH. WITH A WEAK SHORT WAVE TO PUSH THROUGH WITHIN THE NW AND NORTH FLOW ALOFT...AIDED BY THE ENTRANCE REGION OF THE UPPER LEVEL JET AS IT MOVES OFF THE NC COAST...OUR FORECAST WILL MAINTAIN 20-30 POPS FROM BEAUFORT TO EFFINGHAM AND CANDLER COUNTIES SOUTH TO THE ALTAMAHA RIVER WHERE THE BEST LIFT AND DEEPEST MOISTURE WILL BE FOUND. IF THE SEA BREEZE BOUNDARY IS ABLE TO COME INTO PLAY WE MIGHT SEE ISOLATED CONVECTION EVEN FURTHER NORTH. THE PURE LOW LEVEL THICKNESS FORECAST WAS UNDERCUT BY A COUPLE OF DEGREES WITH AN ONSHORE FLOW TO SET IN. THIS SUPPORTS MID-UPPER 80S JUST ABOUT EVERYWHERE AWAY FROM THE COAST...WITH A FEW SPOTS NEAR 90 OVER THE FAR SW CORNER. FRIDAY...THE FORECAST AREA WILL LIE BETWEEN THE MEAN DEEP LAYERED TROUGH OVER THE ATLANTIC AND FLORIDA...WITH DEEP RIDGING FROM SE CANADA TO TEXAS. IN RESPONSE HIGH PRESSURE FROM EASTERN CANADA WILL BUILD SOUTHWARD WITH ITS ASSOCIATED WEDGE TO PREVAIL INLAND ACROSS THE SE. EVEN DRIER AIR WORKS ITS WAY SOUTHWARD...WITH PWATS FORECAST DOWN NEAR 2 STANDARD DEVIATIONS BELOW NORMAL...ONLY AROUND AN INCH OF SO. WHEN COMBINED WITH CONSIDERABLE DRY AIR ABOVE 7-8K FEET...A DECENT SUBSIDENCE INVERSION AND THE LACK OF ANY SHORT WAVES...WE HAVE OPTED FOR A RAIN-FREE FORECAST. WE CANNOT ENTIRELY RULE OUT A FEW SHOWERS ALONG OUR COASTAL ZONES WHERE THE BEST LOW LEVEL CONVERGENCE WILL BE FOUND...BUT FOR NOW WE/LL KEEP ANY SHOWERS OVER THE ATLANTIC. RH LEVELS WILL BE NOTICEABLY DRIER...WITH DEW POINTS IN MOST LOCATIONS TO FALL TO THE LOWER 60S...WITH EVEN SOME UPPER 50S NOT OUT OF THE QUESTION. 850 MB TEMPS ARE NO MORE THAN 12-13C...WHICH WILL HOLD DAYTIME HIGHS FROM 83 NE TO 87 SW...WHILE SHORELINE AREAS WILL BE DOWN CLOSER TO 80 WITH A BREEZY ONSHORE WINDS. SATURDAY...THE MEAN TROUGH IN THE ATLANTIC WILL TRY AND INCH ITS WAY BACK WEST. BUT THE SURFACE WEDGE REMAINS FIRMLY IN PLACE...AND THAT ALONG WITH THE ABSENCE OF DEEP MOISTURE AND SHORT WAVE FEATURES SUPPORTS LITTLE CHANCE OF RAINFALL. HOWEVER...THERE IS ENOUGH LOW LEVEL MOISTURE TO COMBINE WITH LOW LEVEL CONVERGENCE WITHIN AN EAST AND NE SYNOPTIC FLOW TO GENERATE A FEW SHOWERS OVER COASTAL SE GA. MAX TEMPS WILL BE SIMILAR TO WHAT THEY ARE FORECAST FOR FRIDAY. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... THE TROUGH OVER THE ATLANTIC CLOSES OFF BY EARLY NEXT WEEK AND RETROGRADES WEST TOWARD THE MID ATLANTIC COAST THROUGH TUESDAY...BEFORE ITS OPENS UP AND BEGINS TO LIFT OUT TO THE NE WEDNESDAY. AT THE SAME TIME THE SURFACE HIGH PRESSURE WEDGE INLAND THROUGH SUNDAY BEGINS TO WEAKEN MONDAY...AS THE PARENT HIGH MOVES INTO THE ATLANTIC OFF THE NEW ENGLAND STATES. THE SYNOPTIC FLOW WILL GRADUALLY TURN MORE EASTERLY...AND WILL ALLOW FOR AT LEAST SOME RETURN OF MOISTURE. HOWEVER...WITH AN OFFSHORE TRAJECTORY ALOFT ANY MOISTURE WILL BE CONFINED TO THE LOW LEVELS. FOR THAT REASON WE/LL NOT CARRY ANYTHING MORE THAN 20-30 POPS. TEMPS WILL CONTINUE BELOW TYPICAL LEVELS THROUGH THE EXTENDED PERIODS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND WILL CONTINUE THE TEMPO GROUPS INDICATING SUCH AT BOTH TERMS. MOST RAINFALL SHOULD BE OVER EARLY THIS EVENING WITH VFR CONDS TO PREVAIL THE REST OF THE PERIOD AS DRIER AIR FILTERS INTO THE AREA AS DEEP TROUGHING FINALLY SHIFTS SOUTHEAST OF THE AREA. LOW CHANCE FOR MVFR OR LOWER CONDITIONS LATE TONIGHT IN LOW CIGS/FOG DUE TO LINGERING LOW-LEVEL MOISTURE...ESPECIALLY IF THE TERMS RECEIVE MUCH RAINFALL TODAY. NE WINDS WILL BE ON THE INCREASE AFTER DAYBREAK THU AS HIGH PRESSURE BEGINS TO BUILD FROM THE NORTH. EXTENDED AVIATION OUTLOOK...MOSTLY VFR WEATHER THROUGH SUNDAY. BREEZY CONDITIONS BOTH FRIDAY AND SATURDAY AFTERNOON. && .MARINE... OUTSIDE OF CONVECTION WHICH WILL PRODUCE HEAVY RAINS...REDUCED VISIBILITY...GUSTY WINDS AND LIGHTNING STRIKES...MARINE CONDITIONS ARE GENERALLY QUIET TODAY AS THE SURFACE TROUGH SHIFTS OFFSHORE AND THE WINDS GO LIGHT AND VARIABLE...EXCEPT ONSHORE NEAR THE COAST WITH SEA BREEZE CIRCULATION. HIGH PRESSURE WILL BEGIN BUILDING IN TONIGHT BEHIND A WEAK COLD FRONT WITH WINDS TURNING TO THE NORTHEAST AND INCREASING. WE/RE ACTUALLY LOOKING AT THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS ACROSS AT LEAST PARTS OF THE MARINE AREA LATE THIS WEEK INTO EARLY NEXT WEEK. HIGH PRESSURE WILL PROGRESSIVELY BUILD FROM THE NORTH IN WAKE OF A DEPARTING TROUGH STARTING THURSDAY. AS THE INLAND AREA OF HIGH PRESSURE SETTLES INTO PLACE...THE PRESSURE GRADIENT WILL START TIGHTENING BEHIND IT AND WEAK ATLANTIC LOW PRESSURE FAR TO THE SE OF OUR WATERS. THERE LOOKS TO BE ENOUGH PINCHING FOR NE WINDS AND THE ASSOCIATED BUILDING SEAS TO FLIRT WITH THE ADVISORY CRITERIA THURSDAY NIGHT OR FRIDAY INTO EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM... LONG TERM... AVIATION...RJB MARINE...
Hazardous weather outlook, Jun 13, 3:51 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 351 AM EDT WED JUN 13 2012 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-141130- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 351 AM EDT WED JUN 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 13, 3:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 306 PM EDT WED JUN 13 2012 SCZ044-045-050-052-131930- CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY- 306 PM EDT WED JUN 13 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER... CHARLESTON AND BERKELEY COUNTIES THROUGH 330 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM...NEAR CYPRESS GARDENS...MOVING SOUTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... CHARLESTON NAVAL COMPLEX...COLLEGE PARK...CROWFIELD PLANTATION...DON HOLT BRIDGE...GOOSE CREEK...HANAHAN...LADSON...NAVAL WEAPONS STATION CHARLESTON AND SANGAREE... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3283 7993 3298 8019 3313 8001 3307 7983 TIME...MOT...LOC 1906Z 025DEG 9KT 3305 7996
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:06 PM EDT | Special Weather Statement | CHS | Charleston | 24 min |
| Jun 13, 3:38 PM EDT | Areal Flood Advisory | CHS | Charleston | 60 min |
| Jun 13, 4:52 PM EDT | Special Weather Statement | CHS | Berkeley | 23 min |
| Jun 13, 4:57 PM EDT | Special Weather Statement | CHS | Beaufort | 33 min |
| Jun 13, 6:00 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jun 13, 6:15 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Jun 13, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 62 min |
| Jun 13, 7:08 PM EDT | Areal Flood Advisory | CHS | Berkeley | 85 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.